On hereditary precompactness and completeness in quasi-uniform spaces. (English) Zbl 0924.54035

The author studies left (and right) \(K\)-complete quasi-uniform spaces. A quasi-uniformity on a set \(X\) is a filter \({\mathcal U}\) on \(X\times X\) such that for each \(U\in{\mathcal U}\), (i) \(\{(x,x):x\in X\}\subseteq U\) and (ii) \(V^2\subseteq U\) for some \(V\in{\mathcal U}\). A quasi-uniformity \({\mathcal U}\) on a set \(X\) determines the topology \(T({\mathcal U})\) on \(X\) in the standard way. Let \(X=(X,{\mathcal U})\) be a quasi-uniform space. Then, \(X\) is called uniformly regular if for each \(U\in{\mathcal U}\) there is \(V\in{\mathcal U}\) such that \(\operatorname{cl}_{T({\mathcal U})}V(x)\subseteq U(x)\) for each \(x\in X\). A filter \({\mathcal F}\) on \(X\) is called left (resp. right) \(K\)-Cauchy if for each \(U\in{\mathcal U}\) there is \(F\in{\mathcal F}\) such that \(U(x)\in{\mathcal F}\) (resp. \(U^{-1}(x)\in{\mathcal F}\)) for all \(x\in F\). Further, \(X\) is called left (resp. right) \(K\)-complete if every left (resp. right) \(K\)-Cauchy filter converges in the topology \(T({\mathcal U})\). Some of the main results are:
(1) A \(T_0\) uniformly regular quasi-uniform space is left \(K\)-complete if and only if it is Smyth-complete in the sense of M. B. Smyth [J. Lond. Math. Soc., II. Ser. 49, No. 2, 385-400 (1994; Zbl 0798.54036)];
(2) if a uniformly regular quasi-uniform space \((X,{\mathcal U})\) is left \(K\)-complete, then \((X,{\mathcal U}^{-1})\) is right \(K\)-complete, where \({\mathcal U}^{-1}=\{U^{-1}:U\in{\mathcal U}\}\).


54E15 Uniform structures and generalizations


Zbl 0798.54036
Full Text: DOI


[1] ?. Cs?sz?r, Extensions of quasi-uniformities, Acta Math. Hungar., 37 (1981), 121-145. · Zbl 0457.54020
[2] J. De?k, A biotopological view of quasi-uniform completeness I, II, III, Studia Sci. Math. Hungar., 30 (1995), 389-409; 30 (1995), 411-431; Part III to appear.
[3] J. De?k, Extending and completing quiet quasi-uniformities, Studia Sci. Math. Hungar., 29 (1994), 349-362. · Zbl 0848.54019
[4] J. De?k, Quasi-uniform completeness and neighbourhood filters, Studia Sci. Math. Hungar. (to appear). · Zbl 0859.54018
[5] J. De?k, On the coincidence of some notions of quasi-uniform completeness defined by filters pairs, Studia Sci. Math. Hungar., 26 (1991), 411-413. · Zbl 0778.54015
[6] J. De?k, A non-completely regular quiet quasi-metric, Math. Pannonica, 1 (1990), 111-116. · Zbl 0738.54009
[7] J. De?k, Letter to the author. June 1992.
[8] J. De?k and S. Romaguera, Co-stable quasi-uniform spaces, Ann. Univ. Sci. Budapest. (to appear). · Zbl 0856.54030
[9] D. Doitchinov, On completeness in quasi-metric spaces Top. Appl., 30 (1988), 127-148. · Zbl 0668.54019
[10] D. Doitchinov, On completeness of quasi-uniform spaces, C. R. Acad. Bulg. Sci., 41 (1988), 5-8. · Zbl 0668.54019
[11] D. Doitchinov, A concept of completeness of quasi-uniform spaces, Top. Appl., 38 (1991), 205-217. · Zbl 0723.54030
[12] D. Doitchinov, Another class of completable quasi-uniform spaces, C. R. Acad. Bulg. Sci., 44 (1991), 5-6. · Zbl 0776.54020
[13] P. Fletcher and W. Hunsaker, Uniformly regular quasi-uniformities, Top. Appl., 37, (1990), 285-291. · Zbl 0707.54021
[14] P. Fletcher and W. Hunsaker, Completeness using pairs of filters, Top. Appl., 44 (1992), 149-155. · Zbl 0770.54027
[15] P. Fletcher and W. F. Lindgren, Quasi-Uniform Spaces, Lecture Notes Pure Appl. Math. 77, Marcel Dekker, (New York, 1982). · Zbl 0501.54018
[16] J. R. Isbell, Uniform Spaces (Providence, 1964).
[17] R. D. Kopperman, Total boundedness and compactness for filter pairs, Ann. Univ. Sci. Budapest., 33 (1990), 25-30. · Zbl 0767.54021
[18] H. P. A. K?nzi, Nonsymmetric topology, in Proc. of Colloquium on Topology, 1993, Szeksz?rd, Hungary, Colloq. Math. Soc. J?nos Bolyai Math. Studies, 4 (1995), 303-338.
[19] H. P. A. K?nzi and H. J. K. Junnila, Stability in quasi-uniform spaces and the inverse problem, Top. Appl., 49 (1993), 175-189. · Zbl 0789.54034
[20] H. P. A. K?nzi, M. Mr?evi’c, I.L. Reilly and M. K. Vamanamurthy, Convergence, precompactness and symmetry in quasi-uniform spaces, Math. Japonica, 38 (1993), 239-253.
[21] I. L. Reilly, P. V. Subrahmanyam and M. K. Vamanamurthy, Cauchy sequences in quasi-pseudo-metric spaces, Monatsh. Math., 93 (1982), 127-140. · Zbl 0472.54018
[22] S. Romaguera, Left K-completeness in quasi-metric spaces, Math. Nachr., 157 (1992), 15-23. · Zbl 0784.54027
[23] S. Romaguera, Left K-complete quasi-uniform spaces, Seminarberichte Fachbereich Math. Fernuniversit?t Hagen, 48 (1994), 101-114.
[24] E. Alemany and S. Romaguera, On right K-sequentially complete quasi-metric spaces, Acta Math. Hungar. (to appear). · Zbl 0924.54037
[25] S. Romaguera and A. Guti?rrez, A note on Cauchy sequences in quasi-pseudometric spaces, Glasnik Mat., 21 (1986), 191-200.
[26] S. Salbany and S. Romaguera, On countably compact quasi-pseudo-metrizable spaces, J. Austral. Math. Soc. (Series A), 49 (1990), 231-240. · Zbl 0706.54027
[27] J. L. Sieber and W. J. Pervin, Completeness in quasi-uniform spaces, Math. Ann., 158, (1965), 79-81. · Zbl 0134.41702
[28] M. B. Smyth, Totally bounded spaces and compact ordered spaces as domains of computation, in Topology and Category Theory in Computer Science; ed. G. M. Reed, A. W. Roscoe and R. F. Wachter. Clarendon Press, (Oxford, 1991), 207-229.
[29] M. B. Smyth, Completeness of quasi-uniform and syntopological spaces, J. London Math. Soc., 49 (1994), 385-400. · Zbl 0798.54036
[30] R. A. Stoltenberg, Some properties of quasi-uniform spaces, Proc. London Math. Soc., 17 (1967), 226-240. · Zbl 0152.21003
[31] Ph. S?nderhauf, The Smyth completion of a quasi-uniform space, in Semantics of Programming Languages and Model Theory, ?Algebra, Logic and Applications? M. Droste and Y. Gurevich, eds., Gordon and Breach Sci. Publ. (New York, 1993), 189-212.
[32] Ph. S?nderhauf, Quasi-uniform completeness in terms of Cauchy nets, Acta Math. Hungar., 69 (1995), 47-54. · Zbl 0845.54016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.